MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305891
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd eclipse¿ safety needle safety part became loose.The following information was provided by the initial reporter, translated from dutch to english: at an institution we have received complaints from 3 different departments that the safety part of the needle has come loose.All three reports concern product with lot number 2206002, see also the pictures.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary a device history record review was completed for provided material number 305891 and lot number 2206002.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, two (2) picture samples were provided for evaluation by our quality engineer team.Through examination of the first picture, the safety shield was observed broken at the ¿pivot¿ area (the area which is directly assembled to the hub).The broken part of the safety shield remained within the hub.Through examination of the second picture, the safety shield was not well assembled; the ¿pivot¿ was not assembled onto the hub properly.The material used to manufacture eclipse needles has been selected and tested to resist normal conditions of use.Our assembly process has a system which inspects all product for proper activation and rejects any defects identified.Every lot produced is tested for safety shield activation prior to release.At this time, an exact cause could not be determined for this incident.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ SAFETY NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16585294
Report Number3002682307-2023-00073
Device Sequence Number1583450
Product Code FMI
UDI-Device Identifier00382903058914
UDI-Public00382903058914
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305891
Device Lot Number2206002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown